# SDR CA140909009

- Difficulty date: September 8, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 177B
- Aircraft time: 3,128 hours
- Engine: Lyc O360A1F6D
- Propeller: Mcauly B2D34C202
- System (JASC): 2434 · DC Generator-Alternator
- Part: Bracket
- Part number: LW13039
- Condition: Cracked
- Location: Alternator
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WITH THE ALTERNATOR REMOVED FROM ITS MOUNTING BRACKET FOR CLOSER INSPECTION, IT WAS NOTED THAT THE BRACKET HAD 2 CRACKS, 1 FROM EACH HOLE USED FOR THE SINGLE MOUNTING BOLT.  EACH CRACK WENT FROM THE HOLE TO THE CLOSEST EDGE OF THE MATERIAL. ALSO, WHILE THE UNSERVICEABLE BRACKET WAS BEING REMOVED, IT WAS NOTED THAT 1 OF THE ATTACHMENT BOLTS WAS SHEARED DOWN FROM THE BOLT HEAD. THE BOLT REMAINED INTACT ENOUGH TO BE REMOVED.  HOWEVER THE BOLT MATERIAL WAS JUST HANGING TOGETHER AS IT HAD NOT SHEARED ALL THE WAY THROUGH YET.  THE BRACKET, BOLTS AND BOLT LOCK TAB WERE ALL REMOVED FROM SERVICE TO BE REPLACED WITH NEW ONES.
